# SDR 2015FA0000125

- Difficulty date: April 2, 2015
- Submitted: April 7, 2015
- Operation: General aviation
- Aircraft: N8211P
- Make and model: Cessna 206H
- Aircraft serial: 20608211
- Aircraft time: 3,277 hours
- Engine: Lyc IO540AC1A5
- Engine time: 3,277 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Part number: KTKSAD10280X3
- Condition: Melted
- Location: Electrical
- Part time: 3,277 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, G, H
- Precautionary procedure: D

## Discrepancy

ALL APPLIANCES AND SYSTEMS ON ACFT ESSENTIAL BUS 2 POWERED OFF WITH THE BUS 2 SWITCH ON. ITEMS ON BUS 2 INCLUDE: THE TURN COORDINATOR, NAV LIGHTS, INTERIOR LIGHTS, STROBE LIGHTS, TAXI LIGHT, PITOT HEAT, TRANSPONDER, AND AUTOPILOT ALL FAILED.  THE 40 AMP BUS 2 CIRCUIT BREAKER IN THE J-BOX DID NOT TRIP OPEN. THE MALE AND FEMALE PINS A IN THE J-BOX TO POWER DISC PLUG, J2-PB017 GOT VERY HOT AND SMOLDERED IN THE MELTING PLUG UNTIL THE BUS 2 POWER SUPPLY CIRCUIT WAS ELECTRICALLY OPEN AT THIS LOCATION.  SUSPECT THE CAUSE TO BE AN UNDER RATED 30AMP. DELPHI METRI-PACK 280 SERIES CONNECTOR BEING USED IN A CIRCUIT WIRED WITH 10 GAUGE WIRE, PROTECTED BY A 40 AMP CIRCUIT BREAKER. IN ADDITION THIS PLUG IS DISCONNECTED AND RECONNECTED EVERY TIME THE RECOMMENDED ANNUAL ESSENTIAL AND CROSS FEED BUS DIODE CHECKS ARE ACCOMPLISHED USING A TE04 MCU TEST SET, POTENTIALLY INCREASING THE RESISTANCE AT THE CONNECTION EVERY TIME THAT IT DISTURBED.  RECOMMEND THAT THIS PLUG IS EITHER ELIMINATED ENTIRELY AND THE 10 GAUGE WIRES FROM THE J-BOX AND TO THE BUS BARS BE SPLICED TOGETHER, OR A HIGHER AMPERAGE RATED CONNECTOR BE INSTALLED IN THIS LOCATION, BECAUSE AT THIS TIME, THIS CONNECTOR IS THE WEAK LINK IN THE MAIN POWER FEED CIRCUIT. ALSO WHEN THE CONNECTOR WAS HANDLED DURING REPAIR OF THE CONNECTIONS, THREE OF THE 10 GAUGE CABLES PULLED OUT OF THEIR RESPECTIVE PIN CRIMPS, INDICATING INADEQUATE CRIMPING AT MANUFACTURE.  ANOTHER POTENTIAL CAUSE FOR HIGH RESISTANCE AT THIS JUNCTION.
